Flash Flood, Morgan
- When
- September 23, 5:13 AM EST to 5:30 AM EST
- Where
- Morgan County, Wrigley
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.922, -83.259 (the zone’s center; the record gives no point)
Highway 711 impassable due to flooding.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Sep 23, 3:03 AM EST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 403 AM EDT SAT SEP 23 2006 .DISCUSSION... THE SKY OPENED UP TONIGHT OVER THE NORTHERN PORTION OF THE FORECAST AREA AND ESPECIALLY TO THE WEST OF THE FORECAST AREA. A WARM FRONT MOVED ACROSS THE AREA THIS EVENING. A SQUALL LINE EXTENDED FROM ELLIOT TO MONTGOMERY COUNTIES AND THEN WESTWARD INTO CENTRAL KENTUCKY. ALONG THIS LINE...HEAVY PRECIPITATION HAS OCCURRED. UP TO SIX INCHES OF RAIN FELL OVER THE LEXINGTON AREA AND THE RADAR ESTIMATE IS INDICATING THAT 3-4 INCHES OF RAIN HAS FALLEN IN THE PAST 24 HOURS GENERALLY NORTH OF I-64. A TORNADO WATCH WAS ISSUED FOR FOR THE SOUTHWEST COUNTIES DUE TO THE INCREDIBLE WIND SHEAR. THINGS SHOULD DID DOWN A BIT THIS MORNING...HOWEVER AS THE HEATING GETS GOING THIS AFTERNOON...THE POSSIBILITY OF SEVERE THUNDERSTORMS WILL BE A FACTOR. THE FRONT WILL MOVE THROUGH THE AREA SATURDAY EVENING THROUGH THE OVERNIGHT. AS IT DOES...IT HAS THE POTENTIAL FOR DUMPING AN ADDITIONAL INCH OF RAIN OVER THE AREA. THE AREA NORTH OF I64 WILL BE ESPECIALLY VULNERABLE FOR ADDITIONAL FLASH FLOODING WITH THIS NEXT BATCH OF PRECIPITATION ON SATURDAY NIGHT. THINGS WILL START DRYING UP ON SUNDAY AS THE FRONT CONTINUES MOVING TO THE SOUTH. && .PREV DISCUSSION... 1159 PM EDT FRI SEP 22 2006 CLUSTER OF THUNDERSTORMS MOVING EAST ACROSS CENTRAL KY IN WARM AND MOIST AIRMASS IS EXPECTED TO MOVE ACROSS THE CWA OVERNIGHT. VERY HEAVY RAIN AND FLASH FLOODING HAVE BEEN REPORTED IN THOSE AREAS. OPTED TO HOIST A FLASH FLOOD WATCH UNTIL 8 AM SAT MORNING FOR AREAS MAINLY ALONG AND NORTH OF THE MTN PARKWAY. THOSE AREAS ALREADY HAVE RECEIVED BETWEEN ONE AND 1.75 INCHES OF RAIN EARLIER TODAY. RAISED POPS IN ADVANCE OF THIS SYSTEM. OTHERWISE...ONLY MINOR CHANGES WERE MADE TO THE GRIDS AND ZFP. 525 PM EDT FRI SEP 22 2006 19Z SFC ANALYSIS SHOWS A DEEP AND VERY LARGE AREA OF LOW PRESSURE SPINNING OVER THE UPPER MIDWEST CENTERED NEAR FSD. THIS SYSTEM/S WARM FRONT IS WORKING THROUGH EAST KENTUCKY THIS AFTERNOON WITH THE LAST OF A LARGE AREA OF OVER RUNNING SHOWERS EXITING THE AREA TO THE NORTHEAST. BEFORE THESE SHOWERS...AND EMBEDDED THUNDERSTORMS...MOVED ON THEY LEFT BEHIND A LARGE SWATH OF ONE INCH PLUS RAINS NORTH AND WEST OF JKL. IN ADDITION...THE RAIN AND CLOUDS NORTH OF THE FRONT KEPT TEMPERATURES FOR MUCH OF THE DAY IN THE 50S. MEANWHILE...TO THE SOUTH...AND RAPIDLY MOVING NORTH...THE WARM SECTOR IS PUMPING UP TEMPERATURES INTO THE LOW AND MID 70S...ALSO THANKS TO BREAKS IN THE OVERCAST AND BREEZY SOUTH WINDS. ON MOSAIC RADAR...ADDITIONAL STORMS ARE CROSSING CENTRAL KENTUCKY AND WILL LIKELY ROLL INTO THIS PART OF THE STATE TOWARDS SUNSET. THE MAIN SHORT RANGE MODELS CONTINUE TO HAVE LARGE DIFFERENCES WITH RESPECT TO THE UPPER PATTERN...EVEN IN THE SHORT TERM. THE NAM AND ITS MUCH SLOWER AND DEEPER SOLUTION SEEMS TO BE THE ONE OUT OF STEP WITH THE OTHER MODELS AND THE ENSEMBLES. EVEN THE GFS MAY BE SLIGHTLY TOO SLOW COMPARED TO THE OTHERS. AS A RESULT...HAVE GONE ALMOST EXCLUSIVELY WITH THE GFS SOLUTION. ALTHOUGH...THIS DOES ADD TO THE FORECAST CHALLENGE AS SEVERAL FEEDBACK VORTS ARE NOTED THROUGH THE CRITICAL PART OF THE FORECAST. THIS IS ESPECIALLY TRUE WHEN IT COMES TO TRYING TO TIME THE INDIVIDUAL CONVECTIVE BANDS EXPECTED TO DEVELOP OVER THE NEXT 24 TO 36 HOURS THAT WE ARE IN THE WARM SECTOR. ANYWAYS... DISCOUNTING THE NAM...THE GFS TAKES THE DEEP CLOSED LOW AND OPENS IT UP QUICKLY...SENDING IT INTO THE GREAT LAKES SATURDAY NIGHT. FOLLOWING THIS...THE LOW BECOMES AN OPEN WAVE TROUGH THAT MOVES INTO SOUTHERN QUEBEC DURING THE DAY SUNDAY. ADDITIONAL ENERGY POURING INTO THE WESTERN END OF THE TROUGH WILL KEEP IT LARGE AND DOMINANT THROUGH ALL BUT THE WEST COAST AND FAR SOUTHERN PARTS OF THE NATION. THIS BAND OF ENERGY/TROUGH AXIS THEN PASSES THROUGH KENTUCKY EARLY MONDAY .NEARLY 24 HOURS BEHIND THE SFC TROUGH. AFTER A BRIEF FLATTENING OF THE FLOW THROUGH THE OHIO VALLEY DURING THE FIRST PART OF THE WORK WEEK...ANOTHER STRONG TROUGH IS PROGGED TO SPREAD SOUTH INTO THE PLAINS AND AMPLIFY. THIS FEATURE IS TIMED TO REACH KENTUCKY DURING THE DAY THURSDAY AND PASS BY THAT NIGHT. OF COURSE...TIMING ISSUES BECOME LARGER THE FURTHER OUT WE FORECAST...ESPECIALLY IN THIS DYNAMIC UPPER LEVEL FLOW PATTERN. SENSIBLE WEATHER WILL FEATURE SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS CROSSING EAST KENTUCKY WHILE WE REMAIN IN THE WARM SECTOR. THE FIRST OF THESE WILL PASS THROUGH IN THE NEXT FEW HOURS. THE NORTHWEST PORTION OF THE CWA WILL BE MOST UNDER THE THREAT FROM THESE PERIODIC THUNDERSTORMS WHILE CHANCES ARE MUCH LESS IN THE SOUTHEAST. DEPENDING ON HOW AND WHERE THE BANDS SET UP FLASH FLOODING WILL CERTAINLY BE A POSSIBILITY...AND WITH TODAY/S RAIN LOCATIONS NORTH AND WEST OF JKL ARE MOST PRIMED. HAVE HIT THIS HARD IN THE HWO ALONG WITH THE SEVERE THREAT...BUT DEPENDING ON THESE INITIAL BANDS A FLASH FLOOD WATCH COULD BE NEEDED. AS FOR SEVERE WEATHER...MANY FACTORS ARE COMING TOGETHER FOR A DECENT POTENTIAL SATURDAY...THE PRIMARY ONE BEING A VERY FAVORABLE WIND FIELD THAT WOULD HELP DISCREET CELLS ORGANIZE AND PERHAPS EVOLVE INTO MORE LINEAR BANDS LATER IN THE DAY. THESE THREATS CONTINUE SATURDAY NIGHT AND EARLY SUNDAY WITH THE FRONT AND ANY SQUALL LINE THAT CAN DEVELOP AHEAD OF IT. AFTER A SOLID BAND OF SHOWERS AND THUNDERSTORMS CROSS THE CWA SUNDAY...DRIER AND COOLER AIR RUSHES INTO THE STATE ON WEST TO NORTHWEST WINDS. A SHOWER MAY LINGER SUNDAY NIGHT...ESPECIALLY NORTH OF JKL AS THE UPPER TROUGH APPROACHES AND WRAP AROUND MOISTURE PASS BY. QUIETER...AND MODERATING...WEATHER THEN TAKES HOLD THROUGH WEDNESDAY BEFORE ANOTHER FRONT BRINGS A RENEWED CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA WEDNESDAY NIGHT INTO THURSDAY. AT THE MOMENT...FRIDAY LOOKS DRY...BUT CONFIDENCE IS LOW WITH TIMING A CHALLENGE IN THIS PATTERN. GIVEN THE MORE FAVORABLE PARENT MODEL SOLUTION...FOLLOWED THE MAV MOS CLOSEST WITH SOME ADJUSTMENTS FOR LOCAL EFFECTS. LIKEWISE...ALSO ENDED UP NEAREST THE MAV POPS THROUGH SATURDAY NIGHT...THOUGH WENT CATEGORICAL IN MOST LOCATIONS AS THE FRONT PASSES THROUGH SATURDAY NIGHT INTO SUNDAY. WITH THE GFE/IFPS GRIDS...USED A VARIATION OF MY STANDARD POPULATION METHOD FOR WINDS AND DEWPOINTS...TAKING THEM FROM THE GFS40 THROUGH 84 HOURS AND THEN NUDGING THEM TOWARD THE INHERITED GRIDS AFTER THAT. BEING THESE WERE GFS BASED...TOOK THE WINDS DOWN FAIRLY SIGNIFICANTLY AT NIGHT AND TO A SMALLER DEGREE DURING THE DAYS. DID KEEP THEM UP IN THE AFTERNOON SATURDAY FOR THE LIKELIHOOD OF STRONGER WINDS MIXING DOWN IN ANY BREAKS IN THE OVERCAST WITH THE PGF SO STRONG. FOR DEWPOINTS...TOOK THEM DOWN A TAD SATURDAY AND MONDAY AFTERNOON. THE REST OF THE FORECAST LOOKED GOOD WITH FRONTAL TIMING ALMOST IDENTICAL TO THE LATEST CONSENSUS. THE MAIN CHALLENGE AND CHANGES REVOLVED AROUND DISCERNING AND TIMING THE BANDS OF CONVECTION OVER THE NEXT 36 HOURS. DID ADD MODERATE AND HEAVY RAIN DESCRIPTORS TO THE WEATHER GRIDS FOR TONIGHT THROUGH SUNDAY...AS PWS FOR MUCH OF THE TIME WILL BE BETWEEN 1.75 AND 2 INCHES. 1046 AM EDT FRI SEP 22 2006 MULTIPLE UPDATES MADE TO THIS MORNINGS FORECAST. LARGE AREA OF PERSISTENT LIGHT TO MODERATE RAIN SHOWERS...WITH EMBEDDED THUNDERSTORMS...CURRENTLY MOVING ACROSS THE FORECAST AREA. NORTHWEST COUNTIES IN PARTICULAR ARE SEEING THE MOST AND LONGEST LASTING RAIN NOW AND WILL CONTINUE TO FOR THE REST OF THE DAY. TEMPERATURES ACROSS THE FA HAVE BEEN RUNNING SEVERAL DEGREES COOLER THAN FORECAST DUE TO THE RAIN. HAVE DECREASED TODAYS HIGH TEMPERATURES SEVERAL DEGREES TO ACCOUNT FOR CURRENT TRENDS. SKY COVER WAS ALSO INCREASED PER LATEST VISIBLE SATELLITE IMAGERY. INCREASED PRECIPITATION CHANCES ACROSS THE BOARD...WITH CATEGORICAL POPS FOR BLUEGRASS COUNTIES...AND A GRADUAL DOWN TREND TO CHANCE CATEGORY FOR THE FAR SOUTHEAST. ALSO MADE ADJUSTMENTS TO THE QPF AND WEATHER GRIDS TO ACCOUNT FOR CHANGES MADE TO SKY COVER AND POP FORECASTS. UPDATE WILL BE OUT SHORTLY. 435 AM EDT FRI SEP 22 2006 SHORT TERM...TODAY THROUGH SUNDAY NIGHT...BOTH MODELS INITIALIZED FAIRLY WELL AND ARE IN GOOD GENERAL AGREEMENT THOUGH THE SHORT TERM. AT 4 AM...A LARGE SURFACE LOW WAS LOCATED OVER EASTERN NEBRASKA WITH A COLD FRONT EXTENDING ACROSS EASTER KANSAS AND OKLAHOMA...THEN CURVING BACK ACROSS CENTRAL TEXAS. A WARM FRONT EXTENDED FROM EASTERN KANSAS TO SOUTHWESTERN TENNESSEE. THIS WARM WILL BE APPROACHING THE FORECAST AREA FROM THE SOUTH AND IS PRODUCING PRECIPITATION WELL TO THE NORTH OF THE FRONT. AS WITH MOST WARM FRONTS...THE MODELS ARE SHOWING SOME ISENTROPIC LIFT WITH THIS SYSTEM. THIS WARM FRONT WILL PRODUCE SOME ISOLATED TO SCATTERED SHOWERS...WITH AN OCCASIONAL RUMBLE OF THUNDER AS IT MOVES THROUGH THE AREA TODAY. THE COLD FRONT AND LOW ARE REALLY QUITE IMPRESSIVE ON BOTH THE ANALYSIS AND PROGS. THE MODELS ARE MOVING THIS FRONT SLOWLY TOWARD THE AREA. TOMORROW...THE FORECAST AREA WILL BE IN THE WARM SECTOR WITH THE COLD FRONT STILL TO THE WEST OF THE AREA. THIS WARM SECTOR WILL BE VERY UNSTABLE AND IS CERTAINLY CAPABLE OF PRODUCING ONE OR TWO SEVERE THUNDERSTORMS OVER THE FAR WESTERN PART OF THE FORECAST AREA. THE FRONT WILL BE MOVING ACROSS THE AREA ON SUNDAY AFTERNOON. THE ENTIRE AREA SHOULD RECEIVE BETWEEN ONE QUARTER TO ONE HALF INCH OF PRECIPITATION FROM THIS SYSTEM. SOME ISOLATED AREAS MAY GET UP TO ONE INCH OF RAIN. BY MONDAY MORNING...ALL OF THE SHOWERS BEHIND THE FRONT SHOULD BE OVER. FOR TEMPERATURES...GENERALLY WENT WITH A BLEND OF THE MAV AND MOS MET OUTPUTS AS THE MODELS SEEM TO HAVE A GOOD HANDLE ON THIS NEXT SYSTEM. LONG TERM...MONDAY THROUGH THURSDAY...MONDAY WILL BE QUITE SEASONABLE AS THE UPPER AIR PATTERN WILL BE TRANSITIONING TO A MORE ZONAL FLOW PATTERN. THIS ZONAL PATTERN WILL RESULT IS A DRY SEASONABLE WEATHER THROUGH WEDNESDAY NIGHT. BY THURSDAY...AN UPPER TROUGH WILL BE DIGGING IN AND WILL EXTEND FROM THE GREAT LAKES TO OKLAHOMA. AS SUCH...IT WILL GENERATE A SURFACE FRONT WHICH WILL BE MOVING ACROSS THE AREA ON THURSDAY BRINGING WITH IT SOME SHOWERS. THE TIMING OF THIS FRONT IS A BIT SUSPECT AND HAS HAD SOME RUN TO RUN INCONSISTENCIES...SO MY CONFIDENCE LEVEL IN THE TIMING IS A BIT SUSPECT. 833 PM EDT THU SEP 21 2006 MAINLY CIRRUS DRIFTING OVERHEAD AND NOT ENOUGH TO HAMPER RADIATIONAL COOLING SO FAR...PARTICULARLY THE VALLEY LOCATIONS OF THE EASTERN COUNTIES. TEMPS THERE ARE ALREADY RUNNING NEAR FORECAST LOWS (LOWER TO MID 50S). TEMPS SHOULD DROP WELL UNTIL AROUND 6Z...WHEN MID CLOUDS WILL BEGIN TO MOVE IN. THIS WILL ALLOW FOR TEMPS TO BE A LITTLE COOLER THAN THE PREVIOUS FORECAST. UPDATED TO INSERT A RIDGE/VALLEY TEMP SPLIT OVER THE SE 2/3 OF THE CWA AND ALLOWED FOR TEMPS THERE TO REACH THE UPPER 40S TO AROUND 50. RIDGE LOCATIONS WERE RUNNING SLIGHTLY COOLER THAN FORECAST...BUT OPTED TO ONLY LOWER ABOUT 1 OR 2 DEGREES AS SOUTHERLY FLOW PROJECTED TO DEVELOP SHOULD ALLOW FOR ONLY AN ADDITIONAL 3 TO 5 DEGREE DROP. JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 8 AM EDT SATURDAY FOR KYZ044-KYZ050- KYZ051-KYZ052-KYZ058-KYZ059-KYZ060-KYZ104-KYZ106-KYZ107-KYZ108- KYZ109-KYZ111-KYZ112. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 8 AM EDT THIS MORNING FOR KYZ044-KYZ050- KYZ051-KYZ052-KYZ058-KYZ059-KYZ060-KYZ104-KYZ106-KYZ107-KYZ108- KYZ109-KYZ111-KYZ112. && JJ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 517 AM EDT SAT SEP 23 2006 KYZ068-079-083-084-241230- ROCKCASTLE-PULASKI-WAYNE-MCCREARY- INCLUDING THE CITIES OF...MOUNT VERNON...SOMERSET...MONTICELLO... WHITLEY CITY 517 AM EDT SAT SEP 23 2006 ...TORNADO WATCH 795 IN EFFECT UNTIL 10 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. TORNADOS AND SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH 10 AM THIS MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WITH LOCALIZED HEAVY RAIN ARE POSSIBLE THROUGH SUNDAY MORNING. THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. KYZ058-107-109-111-112-241230- ESTILL-JOHNSON-MAGOFFIN-LEE-BREATHITT- INCLUDING THE CITIES OF...IRVINE...PAINTSVILLE...SALYERSVILLE... BEATTYVILLE...JACKSON 517 AM EDT SAT SEP 23 2006 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. THUNDERSTORMS WITH LOCALIZED HEAVY RAIN ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WITH LOCALIZED HEAVY RAIN ARE POSSIBLE THROUGH SUNDAY MORNING. THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. KYZ069-080-085>088-110-113>120-241230- JACKSON-LAUREL-WHITLEY-KNOX-BELL-HARLAN-FLOYD-KNOTT-OWSLEY-PERRY- CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...MCKEE...LONDON...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...PRESTONSBURG... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 517 AM EDT SAT SEP 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WITH LOCALIZED HEAVY RAIN ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WITH LOCALIZED HEAVY RAIN ARE POSSIBLE THROUGH SUNDAY MORNING. THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. KYZ044-050>052-059-060-104-106-108-241230- FLEMING-MONTGOMERY-BATH-ROWAN-POWELL-MENIFEE-ELLIOTT-MORGAN-WOLFE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...STANTON...FRENCHBURG...SANDY HOOK... WEST LIBERTY...CAMPTON 517 AM EDT SAT SEP 23 2006 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WITH LOCALIZED HEAVY RAIN ARE POSSIBLE THROUGH SUNDAY MORNING. THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. JJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 359 AM EDT SAT SEP 23 2006 KYZ079-230900- PULASKI- 359 AM EDT SAT SEP 23 2006 ...A STRONG THUNDERSTORM TO AFFECT PULASKI COUNTY THROUGH 500 AM EDT SATURDAY MORNING... AT 359 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 15 MILES WEST OF FAUBUSH...MOVING EAST AT 35 MPH. RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO INCHES PER HOUR OR MORE...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT SATURDAY MORNING FOR SOUTH CENTRAL KENTUCKY. RAY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
422 AM EDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM FLASH FLOOD 6 W OWINGSVILLE 38.14N 83.87W
09/23/2006 BATH KY LAW ENFORCEMENT
COUNTY DISPATCH REPORTED BALD EAGLE BRIDGE UNDER WATER.
ALSO RESIDENTS EVACUATED FROM HOMES IN WESTERN PORTIONS
OF THE COUNTY. U.S. HWY 60 UNDER 3 FEET OF RUNNING WATER
AND HWY 36 IN SHARPSBURG UNDER WATER. BOTH HIGHWAYS
IMPASSIBLE. EVENTS BEGAN WITH FLOODING OF HIGHWAYS AT
ABOUT 230 AM.
&&
RAYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
438 AM EDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM FLASH FLOOD MOUNT STERLING 38.06N 83.95W
09/23/2006 MONTGOMERY KY LAW ENFORCEMENT
FLASH FLOODING COUNTY WIDE. ROADS IN AND OUT OF MOUNT
STERLING IMPASSIBLE AND CLOSED. SEVERAL EVACUATIONS OF
RESIDENTS FROM HOMES ACROSS THE COUNTY. EVENTS BEGAN
AROUND 3 AM.
&&
RAYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
442 AM EDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM FLASH FLOOD HAYS CROSSING 38.24N 83.45W
09/23/2006 ROWAN KY EMERGENCY MNGR
FIVE RESDIENTS EVACUATED FROM HOMES IN HAYS CROSSING AREA
DUE TO FLOODING.
&&
RAYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
512 AM EDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 AM FLASH FLOOD 5 W FRENCHBURG 37.95N 83.71W
09/23/2006 MENIFEE KY LAW ENFORCEMENT
HIGHWAY 460 WEST CLOSED FOR FLASH FLOOD. ALSO ROUTE 36
HAD WATER OVER ROAD WITH WATER CLOSE TO HOMES BUT NOT
FLOODING.
&&
JCARICOSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 520 AM EDT SAT SEP 23 2006 KYZ086>088-113-115-117-118-231000- KNOTT-PERRY-LESLIE-LETCHER-KNOX-HARLAN-BELL- 520 AM EDT SAT SEP 23 2006 ...LINE OF STRONG THUNDERSTORMS TO AFFECT SOUTHERN KNOTT...PERRY... LESLIE...LETCHER...KNOX...HARLAN AND BELL COUNTIES THROUGH 6 AM EDT SATURDAY MORNING... AT 518 AM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM DICE TO WOOTON TO SALT GUM TO INDIAN CREEK...MOVING EAST AT 30 MPH. THE STORMS WILL BE NEAR ARY AROUND 525 AM EDT...BEARVILLE AROUND 530 AM EDT...TINA AROUND 535 AM EDT...LEBURN AROUND 540 AM EDT...BANKS AROUND 545 AM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS UP TO 50 MPH...AND FREQUENT LIGHTNING. ABE
The Jackson,KY radar (KJKL), 37 km away, was scanning. The volume nearest the first event began at 10:13 UTC.
1 flash flood. Local standard time, as filed.
Highway 711 impassable due to flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533970.